Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 317, NWS Shreveport, LA

November 8, 2000Caddo Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Nov 8, 2000, 12:02 PM CST for Caddo Parish, Louisiana. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 8, 2000, 12:02 PM CST (18:02 UTC)
Expired
Nov 8, 2000, 12:45 PM CST
In force
43 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Caddo Parish, LA

What was reported inside it

TimeReportWhereRemark
Nov 8, 12:20 PM CSTHail 0.75Shreveport, LA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 6.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 415 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
468 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
415 m²/s²
0-3 km storm-relative helicity
475 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 081803
SVRSHV
LAC017-081845-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1202 PM CST WED NOV 8 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CADDO PARISH IN LOUISIANA

* UNTIL 1245 PM CST

* AT 1202 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTH OF
  GREENWOOD...OR ABOUT 19 MILES SOUTHWEST OF SHREVEPORT...MOVING
  NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  4 MILES SOUTHEAST OF GREENWOOD AT 1225 PM CST
  OVER SHREVEPORT...AT 1230 PM CST

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO 1 INCH IN 
DIAMETER. DO NOT REMAIN OUTSIDE...HEAD FOR A STRONG BUILDING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  CADDO PARISH IN LOUISIANA...
UNTIL 1245 PM CST.

LAT...LON 3253 9[402 3218 9404 3239 9373 3272 9383

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 10:20 AM CST, 1 hour 42 minutes earlier.

Area forecast discussion, Nov 8, 10:20 AM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1020 AM CST WED NOV 8 2000

STRONG SHORT WAVE TO MOVE ACROSS TEXAS TODAY AND TONIGHT...
MOVING NORTHEAST OF THE AREA WEDNESDAY. A STRONG SURFACE LOW PRESSURE
AREA CURRENTLY OVER BPT...WILL MOVE NORTH NORTHEAST OVER SHV BY ABOUT
600 PM...AND ON TO LIT LATER TONIGHT. WITH THIS IN MIND...UPDATED
THE FLASH FLOOD WATCH TO EXPAND IT NORTHWARD TO INCLUDE ALL OF
NORTHWEST AND NORTH CENTRAL LOUISIANA...A PART OF SOUTH ARKANSAS FOR
TODAY. RADAR ECHOES HAVE BEEN TRAINING OVER THE SHREVEPORT/BOSSIER
CITY METRO AND CONTINUING INTO SOUTH ARKANSAS THIS MORNING. THE
CONCERN IS THAT AS THE SURFACE LOW MOVES NORTH NORTHEAST THIS
AFTERNOON...VERY HEAVY RAINFALL MAY OCCUR IN NORTHWEST OR NORTH
CENTRAL LOUISIANA...AS WELL AS SOUTH ARKANSAS. WILL UPDATE THE ZONES
AGAIN AROUND NOON...TO UPDATED TORNADO WATCH INFO...AND MAY SOME
ADJUSTMENTS TO TEMPS AND WINDS.

03

.tSHV...FLASH FLOOD WATCH TODAY ALONG AND EAST OF A LINE FROM
HOPE ARKANSAS...TO SHREVEPORT...TO MANY LOUISIANA.

In the hours before

Local storm report, Nov 8, 8:03 AM CST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
700 AM CST WED NOV 8 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0235 AM    7 NW WINNFIELD            LA   WIND DAMAGE
11/08/00   WINN                           TREES DOWNED ALONG HWY
                                          501. REPORT FROM LOCAL
                                          LAW ENFORCEME'NT.
Special weather statement, Nov 8, 10:30 AM CST, 1 hour 32 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-081740-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CST WED NOV 8 2000

STRONG TO SEVERE THUNDERSTORMS MAY OCCUR THIS AFTERNOON AND
EVENING...OVER NORTH LOUISIANA AND SOUTH ARKANSAS. THE
THUNDERSTORMS WILL DEVELOP ALONG AND EAST OF A SURFACE LOW PRESSURE
AREA...THAT IS FORECAST TO MOVE NORTHEAST...FROM BEAUMONT TEXAS...
TO SHREVEPORT...TO LITTLE ROCK...BY MIDNIGHT TONIGHT. LARGE HAIL AND
DAMAGING WINDS ARE POSSIBLE IN THIS AREA...AND ISOLATED TORNADOES
MAY ALSO OCCUR...MAINLY THIS AFTERNOON OR EARLY IN THE EVENING.

ACTIVATION OF STORM SPOTWTERS...EMERGENCY MANAGEMENT OFFICIALS...
SKYWARN NETWORKS...AND HAM RADIO OPERATORS...MAY BE NEEDED THIS
AFTERNOON OR EVENING IN NORTHWEST AND NORTH CENTRAL LOUISIANA...AND
SOUTH ARKANSAS.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 12:09 AM CSTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln66 min
Nov 8, 1:03 AM CSTSevere Thunderstorm WarningSHVUnion42 min
Nov 8, 2:32 AM CSTSevere Thunderstorm WarningSHVWinn43 min
Nov 8, 3:17 PM CSTSevere Thunderstorm WarningSHVGrant, LaSalle58 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.